Appreciate The Taper Suggestion
Posted 03 May 2021 - 11:40 PM
Posted 04 May 2021 - 04:51 AM
Hi forwardlooking and welcome to the forum.
Let me start by saying you are certainly not alone in what is going on - we have had many members who have found it this difficult to drop - especially when approaching the final 10mg.
"I am so desperate to get off this medicine completely"
That says it all and what we hear a lot of the time. But it is no good telling you to give it time as you clearly have, but just remember, this is a very small dose. I have personally been on Citalopram way longer than I need to be and have the same problem as yourself; I feel your pain.
Ordinarily, dropping these 44 beads over 2 months would be feasible in most cases - not easy - but possible. However in your case, I think we are going to need to find supplementation to get you through it. So my first question is - have you tried any supplements during your withdrawal? If so, what have you tried - dose, frequency?
From there we can start by suggesting a plan of action. It may be a situation that a cross-taper to another small dose of another drug is your ticket out, but we'll call that plan B for now as supplements should never be underrated in this respect.
Look forward to hearing from you.
Posted 04 May 2021 - 08:05 AM
Given how sensative you are to even small changes in dose I would say that dropping the 44 beads in 2 months is an unlikely recipe for success. The ebook has a lot of info on what supplements may ease the process, that is one thing to consider. I know it would be nice to finish off the Cymbalta usage but in your case pushing it may have disasterous results.
Posted 04 May 2021 - 03:26 PM
Posted 04 May 2021 - 06:28 PM
I'm with Hat on this one - and these things are always subjective - it will vary from person to person.
Bear in mind that you are more likely to have to reinstate if you drop all at once. But I also think you would be better to be trying aids such as L-theanine or Ashwagandha along with the vitamins. Are you experiencing anxiety or depression with the taper, or is it more of the physical symptoms that are bothering you?
Posted 04 May 2021 - 08:28 PM
Posted 05 May 2021 - 05:05 AM
I can assure you that Ashwagandha is perfectly safe to take whilst on Cymbalta - there are select few medications that it might interact with, but SSRI and SNRI are not one of them. It worries me that such groups exist on social media who are denying people such relief. Whilst Hat and myself are not MD's, we both have extensive post-graduate backgrounds in these fields, and we NEVER state anything unless we know it to be fact. We will always find out first - if we can - and report back.
I'm not being paranoid, but some of these supplements could so easily take over the job of anti-depressants and the big pharma don't want you to know that, hence there will be all sorts of rumours. Unless there is a paper written about it in a respected peer-reviewed medical journal, take everything you read on the Internet with a pinch of salt.
Posted 05 May 2021 - 05:08 AM
The best to take is KSM-66 as it is a standardised extract from the best parts of the root.
For the concentration I would suggest either Suntheanine or NAC. Both have been reported to help with this issue. As with all supplements, start low to ensure there aren't any side effects, but typically, one can take up to 600mg Suntheanine (maximum) and NAC is usually taken in doses of around 600mg twice daily.
Posted 05 May 2021 - 07:14 AM
I fully agree with IUN's comments. Spot on.
In the case of getting rid of brain fog...many members experienced help when taking 2,000 to 3,000 mg of Omega 3. Research shows that selecting one high in epa and dha are the most beneficial. There are details in the ebook if you are interested.
Posted 05 May 2021 - 10:42 PM
Thanks so much for the advice. I will look into KMS-66 and NAC, and I already take Suntheanine and omega 3.
Just quote what I saw from the FB group: it is not recommended to take 5htp or ashwagandha while still taking Cymbalta because they can raise serotonin levels and taken with Cymbalta puts you at risk for developing serotonin syndrome which can be fatal.
Posted 06 May 2021 - 06:51 AM
it is not recommended to take 5htp or ashwagandha while still taking Cymbalta because they can raise serotonin levels
5HTP - YES of course this will raise serotonin.
Ashwagandha - NO - if you stick to the recommended dose.
I refer to the profiles taken during a recent study (September 2020), which show that ashwagandha MAINTAINS serotonin levels - does not increase - by comparison to a control group. The diagram shows 4 groups. The first, G1, is the control group which shows serotonin diminishing considerably over a period of stress, whereas the experimental groups, G2, G3, G4 show a much more stable level of serotonin - but note that it does not increase.
https://www.frontier...541112-g003.jpg - look at the middle of the three graphs for the serotonin.
Another study shows an increase in the measures level of around 30% when taking upwards of 2mg. The graph on the following paper shows a 50mg/kg which in the average human would equate to 4500mg - more that TWICE the recommended maximum dose. So in that respect, the above statement is correct.
Therefore in conclusion, kept within the recommended guidelines of anything up to 1.5mg - 2mg, the purpose of taking ashwagandha during withdrawal is to maintain such neurochemical levels which would otherwise fluctuate during the stress response of withdrawal. So please do not listen to these groups unless they appropriately evidence their claims.
Posted 06 May 2021 - 07:56 AM
I am a firm beleiver in erring on the side of caution but I must agree with IUN on this matter. Drs routinely give out various prescription meds that raise serotonin levels while a patient is on Cymbalta. They are just very careful in what dosage they give. A good example of this is the switch from one ssri to another. The compounds overlap on the change over but as long as the dr follows dosing guidelines then there is minimal concern. These types of concerns are exactly why we include so many medical research papers in our ebook. Medical researchers have to follow detailed research methods in their studies. Just myself, but I would not take a significant dose of 5htp while on another serotonin promoting drug/supplement.
Posted Yesterday, 07:49 AM
Most common doses range from 350 mg twice a day to 1250 mg a day. Ash looses its effectiveness (called tolerance) after a short period of time (3 - 10 days?). After a few days off this supplement it may be taken again as its effectiveness will return.
The Amazon product is 500 mg twice a day and should be acceptable. The FDA has issued a warning about taking this Ash/piperine combo if the patient suffers from thyroid issues. This looks like a good product but I would defer to IUN as he has more experience with KSM 66 products.
Posted Yesterday, 03:58 PM
Hat is absolutely right in that it is good to take the occasional tolerance break (also referred to as t-breaks in social circles)... around every two weeks, take 3-5 days off ideally. That will maintain the potency.
The one that you have found is perfect. Black pepper potentiates the extract, but 5% withanolides is not too much to brag about. If the KSM extraction process if correctly followed it is not possible to have less than 5%
I'd say start with 500mg a day for a few days and then up to twice a day if you feel it necessary. I found I was taking 1000mg in the evening when I had issues sleeping. I would panic than I would not sleep. KSM really worked well for me. Chilled me right out and got me to sleep no problem. I wouldn't have taken 1000mg during the day as I was driving - not a good idea
Posted Yesterday, 05:30 PM
More than welcome.
You can take the dose after a meal, or if you find it more convenient to take it between meals, just make sure you have it with a little bit of something with fat content. As I used to take mine an hour or so before sleep, I would take it with a small glass of milk or a chocolate biscuit.
Please let us know how it works for you
Posted Today, 12:02 AM
Posted Today, 08:18 AM
Wellbutrin cross over is inconsistant with Cymbalta withdrawal. Success is limited as Cymbalta controls serotonin and norepinephrine while Wellbutrin controls norepinephrine and dopamine. While it usually limits the symptoms of Cymbalta withdrawal it can still be a very significant issue.
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users